MAUDE Adverse Event Report: ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC

ETHICON INC. ULTRAPRO ADVANCED; MESH, SURGICAL, POLYMERIC
Catalog Number UPA31015
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic hernia repair procedure on an (b)(6) 2025 and mesh was used.Flocculent on the mesh.While cutting a patch during the operation, the chief surgeon discovered an unknown "flocculent" object on the surface of the patch.For the safety of the patient, the cut patch was not implanted into the patient's body.The doctor reopened a piece and found no similar substance, then completed the surgery.There were no patient consequences reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 12/15/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: where was the foreign material found? (inside shipping box, inside implant box, directly on device?) are there any photos of the foreign matter available? is it possible that the foreign material fell into packaging upon opening of device? was the seals on the foil still intact when the package was opened? was any hole, puncture, or tear found (kit carton, pre-filled syringe packaging, or tip packaging)? where was the hole, puncture, or tear found (kit carton, pre-filled syringe packaging, or tip packaging)? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 2/12/2026 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found additional information: h3, h6 h3 investigational summary: the product was returned to eth for evaluation.One mesh inside its opened packaging were received for analysis.Product code upa31015.During the visual inspection of the returned sample, it was noted that the mesh has been cut into an oval shape.The mesh was examined and no issues related to foreign matter could found.As part of eth quality process all devices are manufactured, inspected, and released to approved specifications.Based on the conditions of the sample received, it is not possible to definitively determine the root cause of the reported event.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/9/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 pending evaluation of returned device additional information: d9, h3, h6 a device has been received; however it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested, the following was obtained: where was the foreign material found? (inside shipping box, inside implant box, directly on device?) are there any photos of the foreign matter available? is it possible that the foreign material fell into packaging upon opening of device? was the seals on the foil still intact when the package was opened? was any hole, puncture, or tear found (kit carton, pre-filled syringe packaging, or tip packaging) where was the hole, puncture, or tear found (kit carton, pre-filled syringe packaging, or tip packaging) please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).The feedback was as follows: when the surgeon performed the laparoscopic hernia repair, during cutting the patch, it was found that there was an unknown "flocculent" object on the patch surface.The product was returned without seeing the "flocculent" object.

Brand Name
ULTRAPRO ADVANCED
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-GMBH
robert-koch strasse 1
p.o. box 1409
norderstedt
GM  
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23810514
Report Number2210968-2025-14069
Device Sequence Number15375114
Product Code FTL
UDI-Device Identifier10705031236998
UDI-Public(01)10705031236998(17)261231(10)XABDLBD0
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070224
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUPA31015
Device Lot NumberXABDLBD0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer12/17/2025
01/19/2026
Initial Report FDA Received Date12/15/2025
Supplement Report FDA Received Date01/09/2026
02/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown